Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

July 23, 2017Clark County, Ohio

NWS Wilmington, OH issued this special weather statement at Jul 23, 2017, 7:21 PM EDT for Clark County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 7:21 PM EDT (23:21 UTC)
Expired
Jul 23, 2017, 7:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Clark County, OH

The radar

The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS81 KILN 232321
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT SUN JUL 23 2017
 
OHZ053-232345-
Clark OH-
721 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK COUNTY UNTIL 745
PM EDT...

At 720 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving southeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Springfield, Harmony, South Vienna, Tremont City, Catawba, Buck Creek
State Park, New Moorefield and Lawrenceville.

This includes I-70 in Ohio between mile markers 57 and 65.
 
Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3997 8394 4003 8389 4001 8357 3984 8368
TIME...MOT...LOC 2320Z 297DEG 26KT 4000 8386 

$$

BPP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:59 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 23, 3:59 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
359 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A cold front will approach the region tonight and will then
move southeast across the Great Lakes and Ohio Valley on Monday.
High pressure will build into the area for Monday night and
Tuesday. Drier weather and cooler temperatures will ensue behind
the front. As the high moves east of the region on Wednesday,
more humid air will return as another frontal system is expected
to affect the region by late in the week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A trof axis will move southeast across the region this evening.
This feature will be the focus for scattered showers and
thunderstorms. The prospect for severe weather along with
widespread heavy rain has diminished. Therefore, have cancelled
the FFA that was in effect until 8 pm EDT across our southern
zones.

For the overnight period, the trof will move away to our east
while a weak cold front approaches from the northwest. We should
at least scatter out the clouds. It is unclear whether stratus
may form in our eastern/southeastern CWFA and perhaps across our
far northwestern CWFA by morning. It does look like that some
fog formation will occur given light winds and plenty of
lingering soil moisture and high humidity, so have placed patchy
to areas of fog in the forecast. Overnight lows will range from
the mid to the upper 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
A cold front is expected to move southeast across the region on
Monday. Morning fog and/or stratus will be replaced by diurnally
driven cumuliform clouds by afternoon. The front should be
making its way across our far eastern and southern zones by
afternoon. Thus, there is a chance of showers and thunderstorms
developing along and ahead of this boundary before it clears our
area by Monday evening. Highs on Monday will range from near 80
north to the mid 80s south.

By Monday night, as the front moves south away from our area,
surface high pressure will begin to build southward into the
Great Lakes. This will bring drier air as well as seasonably
warm July temperatures by Tuesday.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Building surface high pressure will bring a respite to the Ohio
Valley with significantly lower dewpoints in the upper 50s to low
60s. Return flow will set up later in the day Wednesday, with a
return to middle and upper 60s dewpoints ahead of the next frontal
system. Moisture will pool on southwest winds through Thursday, when
lower 70s dewpoints are found ahead of the next cold front.

Later in the day Thursday  and overnight is when the best chances
for the next round of thunderstorms occur with the frontal passage
and associated upper level trough. A secondary and stronger upper
trough will cross late Friday and early Saturday, but the atmosphere
behind the earlier frontal passage will not be receptive to the
development of storms and rain chances during this time remains at a
relative minima.

Temperatures Wednesday will warm to the upper 80s to around 90 in
the sunny and dry airmass. Cloud cover should hamper high
temperatures on Thursday by a few degrees from Wednesdays highs,
with the remainder of the week and Tuesday coming in right around
seasonal normals. Overnight lows will be near seasonal normals in
the lower 60s as well, with a maxima on Wednesday night in the upper
60s to around 70.
Building surface high pressure will bring a respite to the Ohio
Valley with significantly lower dewpoints in the upper 50s to low
60s. Return flow will set up later in the day Wednesday, with a
return to middle and upper 60s dewpoints ahead of the next frontal
system. Moisture will pool on southwest winds through Thursday, when
lower 70s dewpoints are found ahead of the next cold front.

Later in the day Thursday  and overnight is when the best chances
for the next round of thunderstorms occur with the frontal passage
and associated upper level trough. A secondary and stronger upper
trough will cross late Friday and early Saturday, but the atmosphere
behind the earlier frontal passage will not be receptive to the
development of storms and rain chances during this time remains at a
relative minima.

Temperatures Wednesday will warm to the upper 80s to around 90 in
the sunny and dry airmass. Cloud cover should hamper high
temperatures on Thursday by a few degrees from Wednesdays highs,
with the remainder of the week and Tuesday coming in right around
seasonal normals. Overnight lows will be near seasonal normals in
the lower 60s as well, with a maxima on Wednesday night in the upper
60s to around 70.

High pressure will build behind the next frontal system at the end
of the week for another stretch of days with seasonal temperatures
in a comfortable airmass.High pressure will build behind the
next frontal system at the end of the week for another stretch
of days with seasonal temperatures in a comfortable airmass.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Scattered showers and some MVFR ceilings were occurring over
parts of the region early this afternoon. Focus now turns
toward a trof axis across northwest Ohio into northern Indiana
and whether additional showers/storms develop late this
afternoon.

That being said, have placed some VCTS/CB descriptors for the
KDAY/KCMH/KLCK for late this afternoon/early evening due to the
prospects of some scattered convection. Convection farther
south now looks to be isolated due to this area being worked
over from previous rainfall, and thus it is having a hard time
recovering heating wise due to extensive cloud cover.

For tonight, trof axis moves southeast as a weak cold front
approaches from the northwest. We should become at least partly
cloudy in between aforementioned systems. As winds become light,
along with lingering low level moisture, concern turns toward
the potential for stratus and/or fog development. Confidence is
higher for at least some MVFR/IFR/LIFR visbilities with lower
confidence for stratus formation. Stratus may form southeast of
the terminals where moisture will be more adequate in the
boundary layer, and then again behind the approaching cold
front.

On Monday, weak cold front will gradually move southeast across
the region. Any morning stratus/fog will lift to scattered to
broken cumuliform clouds. It still looks like enough instability
will develop in the afternoon for a chance of a shower/storm
along and ahead of the cold front, but this should occur
mainly south and east of the terminals.

Surface high pressure is forecast to build into the Great Lakes
and middle Ohio Monday night as the cold front moves away to the
south.

OUTLOOK...Thunderstorms will be possible Monday and Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...Hickman
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
344 PM EDT Sun Jul 23 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-241100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
344 PM EDT Sun Jul 23 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 23, 2:51 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            4 NE GREENVILLE         40.15N 84.58W
07/23/2017                   DARKE              OH   LAW ENFORCEMENT

            HIGH WATER REPORTED NEAR INTERSECTION OF RTE 121 AND
            HORATIO RD. TIME ESTIMATED.

&&

KC
Special weather statement, Jul 23, 5:21 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Wilmington OH
521 PM EDT SUN JUL 23 2017

OHZ026-232145-
Hardin OH-
521 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARDIN COUNTY UNTIL 545
PM EDT...

At 520 PM EDT, radar indicated a strong thunderstorm near Kenton,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Kenton, Blanchard, Hepburn, Grant, Silver Creek, Mentzer and
Pfeiffer.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.

LAT...LON 4077 8350 4070 8350 4070 8344 4069 8344
      4069 8342 4053 8342 4057 8372 4077 8367
TIME...MOT...LOC 2120Z 281DEG 20KT 4070 8362

BPP
Special weather statement, Jul 23, 6:51 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
651 PM EDT SUN JUL 23 2017

OHZ046-056-232315-
Licking OH-Delaware OH-
651 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 715 PM EDT...

At 650 PM EDT, radar indicated a strong thunderstorm near Ashley,
moving southeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Johnstown, Sunbury, Galena, Hartford, Interstate 71 at US Route
36/State Route 37, Olive Green and Kilbourne.

This includes I-71 in Ohio between mile markers 129 and 139.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4025 8252 4010 8269 4028 8300 4037 8293
      4036 8292 4035 8284 4032 8275 4028 8275
      4027 8258
TIME...MOT...LOC 2250Z 298DEG 26KT 4033 8292

BPP
Special weather statement, Jul 23, 7:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
704 PM EDT SUN JUL 23 2017

OHZ051-053-061-062-232330-
Montgomery OH-Clark OH-Greene OH-Miami OH-
704 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARK...
NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES UNTIL 730 PM EDT...

At 703 PM EDT, radar indicated a strong thunderstorm near New
Carlisle, moving southeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Dayton, Springfield, Huber Heights, Fairborn, Tipp City, New
Carlisle, Wright-Patterson Afb, Enon, Brown, Riverside, North
Hampton, Donnelsville, Green Meadows, Medway, Phoneton, Haven View,
Holiday Valley, Snyderville, Crystal Lakes and Brandt.

This includes I-70 in Ohio between mile markers 37 and 52.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4004 8403 4004 8401 3991 8382 3978 8412
      3999 8416 4005 8404
TIME...MOT...LOC 2303Z 315DEG 27KT 3999 8408

BPP
Special weather statement, Jul 23, 7:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
718 PM EDT SUN JUL 23 2017

OHZ046-056-232345-
Licking OH-Delaware OH-
718 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE AND
NORTHWESTERN LICKING COUNTIES UNTIL 745 PM EDT...

At 717 PM EDT, radar indicated a strong thunderstorm near Centerburg,
moving southeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Granville, Johnstown, Sunbury, Utica, Granville South, Galena,
Alexandria, Hartford, St. Louisville, Fredonia and US Route 62 at
State Route 661.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4002 8253 4022 8288 4034 8277 4033 8275
      4028 8275 4027 8251 4026 8247 4025 8248
      4024 8244 4022 8235
TIME...MOT...LOC 2317Z 300DEG 29KT 4025 8276

BPP
Special weather statement, Jul 23, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT SUN JUL 23 2017

OHZ053-232345-
Clark OH-
721 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK COUNTY UNTIL 745
PM EDT...

At 720 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving southeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Springfield, Harmony, South Vienna, Tremont City, Catawba, Buck Creek
State Park, New Moorefield and Lawrenceville.

This includes I-70 in Ohio between mile markers 57 and 65.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3997 8394 4003 8389 4001 8357 3984 8368
TIME...MOT...LOC 2320Z 297DEG 26KT 4000 8386

BPP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:11 PM EDTSevere Thunderstorm WarningILNAdams, Brown49 min
Jul 22, 9:27 PM EDTAreal Flood AdvisoryILNAdams, Brown3 hr
Jul 22, 9:35 PM EDTFlash Flood WarningILNAdams, Brown6 hr
Jul 22, 10:10 PM EDTFlash Flood WatchILNAdams, Brown, Clermont, Hamilton, Scioto18 hr
Jul 22, 11:26 PM EDTAreal Flood AdvisoryILNClermont3 hr
Jul 22, 11:41 PM EDTFlash Flood WarningILNBrown, Clermont3 hr
Jul 23, 12:07 AM EDTSpecial Weather StatementILNClermont38 min
Jul 23, 12:47 AM EDTSpecial Weather StatementILNAdams, Highland43 min
Jul 23, 1:49 AM EDTSpecial Weather StatementILNWarren26 min
Jul 23, 2:38 AM EDTSpecial Weather StatementILNAdams, Brown37 min
Jul 23, 2:47 AM EDTAreal Flood WarningILNAdams, Brown, Clermont6 hr
Jul 23, 8:49 AM EDTAreal Flood WarningILNAdams, Brown, Clermont6 hr
Jul 23, 11:45 AM EDTAreal Flood AdvisoryILNDarke, Miami3 hr
Jul 23, 5:21 PM EDTSpecial Weather StatementILNHardin24 min
Jul 23, 5:29 PM EDTAreal Flood AdvisoryILNHardin2 hr
Jul 23, 6:19 PM EDTAreal Flood AdvisoryILNDarke116 min
Jul 23, 6:45 PM EDTSevere Thunderstorm WarningILNMiami20 min
Jul 23, 6:51 PM EDTSpecial Weather StatementILNDelaware24 min
Jul 23, 7:04 PM EDTSpecial Weather StatementILNClark26 min
Jul 23, 7:18 PM EDTSpecial Weather StatementILNLicking27 min
Jul 23, 7:39 PM EDTSpecial Weather StatementILNHardin36 min
Jul 22, 8:33 PM EDTSpecial Weather StatementILNBracken, Pendleton42 min
Jul 22, 9:04 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson41 min
Jul 22, 9:16 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson44 min
Jul 22, 9:45 PM EDTSpecial Weather StatementILNLewis30 min
Jul 22, 9:55 PM EDTSpecial Weather StatementILNBracken50 min
Jul 22, 11:06 PM EDTAreal Flood AdvisoryILNBoone, Gallatin3 hr
Jul 22, 11:07 PM EDTSpecial Weather StatementILNBoone23 min
Jul 22, 11:14 PM EDTFlash Flood WarningILNBoone3 hr
Jul 22, 11:23 PM EDTAreal Flood AdvisoryILNBracken, Lewis, Mason, Robertson3 hr
Jul 22, 11:45 PM EDTSpecial Weather StatementILNGallatin, Grant30 min
Jul 23, 12:02 AM EDTFlash Flood WarningILNBracken, Mason, Robertson3 hr
Jul 23, 12:12 AM EDTFlash Flood WarningILNBracken, Pendleton4 hr
Jul 23, 12:19 AM EDTSpecial Weather StatementILNBracken, Pendleton, Robertson41 min
Jul 23, 12:59 AM EDTSpecial Weather StatementILNMason31 min
Jul 23, 1:20 AM EDTFlash Flood WarningILNLewis3 hr
Jul 23, 3:04 AM EDTSpecial Weather StatementILNGallatin26 min
Jul 23, 3:40 AM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Owen3 hr
Jul 23, 4:07 AM EDTAreal Flood WarningILNLewis6 hr
Jul 23, 12:58 AM EDTSpecial Weather StatementILNDearborn47 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.